MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COREDX; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION COREDX; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00515220
Medical Device Problem Codes Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h11: imdrf device code a051104 captures the reportable event of jaws failure to close.
 
Event or Problem Description
Note: this report pertains to one of two different core dx devices used in the same procedure.It was reported to boston scientific corporation that a coredx biopsy forceps was used in the ln7 during a bronchoscopy procedure performed on (b)(6) 2024.During procedure, the cups failed to close and had uneven opening.A second coredx biopsy forceps was tried and the same problem happened.The procedure was completed with a third coredx biopsy forceps.There were no patient complications as a result of this event.Note: a photo and video of the device outside the patient was provided showing the jaws with uneven opening and failing to close.
 
Additional Manufacturer Narrative
Block h2 (additional information): blocks d4, e1, e2, e3, h4 and h10 were updated based on the additional information received on july 26, 2024.Block h11: imdrf device code a051104 captures the reportable event of jaws failure to close.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2 (additional information): blocks d4, e1, e2, e3, h4 and h10 were updated based on the additional information received on july 26, 2024.Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.Block h11: investigation results the returned coredx biopsy forceps was received for analysis.Visual and microscope inspection revealed that one link was detached from the core wire attachment.Due to this condition the jaws were unable to open and close.Media analysis of a video provided by the account also showed the device being unable to open and close.The reported event was confirmed.Based on the available information, the investigation finding of link detached was most likely generated due to procedural factors such as lesion characteristics, handling of the device, the technique used by the physician, or normal procedural difficulties.Therefore, it is possible that factors and/or conditions related to procedure during the use of the device could have affected its performance and its intended purpose, leading to the reported event.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
COREDX
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19633247
Report Number3005099803-2024-03020
Device Sequence Number18341349
Product Code EOQ
UDI-Device Identifier08714729971054
UDI-Public08714729971054
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryCA
PMA/510(K) Number
K183085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberM00515220
Device Catalogue Number55458
Device Lot Number0032353641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/26/2024
09/26/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/22/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown